Reaction to Rituximab

Hey guys

After crying and begin my Rheumy for two years!

A few months ago I had quite a severe flare and was put forward for a Rituximab infusion.

The first infusion went perfectly fine however two weeks later was a different story.

There I was ready with my blanket, pillow ipad snacks for a long day of sitting and sleeping and not even 15 minutes into the infusion I started to have pains in my back. I waited awhile before alerting the nurse in case it was simply due to how I had the chair positioned.

Then suddenly the pain multiplied by 100!

And I was in hysterics crying and screaming 

It was decided that the best thing was to disconnect me from the machine and take me into a room to lie down, and I just about made it there before I threw up everywhere, by then I was burning up and sweating buckets.

Eventually, they were able to calm me down and I was able to lie down on the bed.

The pain in my back slowly subsided and all of a sudden in was freezing and had to be covered with more blankets.

After an hour I was given the ok to go home

Has this happened to anyone else?

5 Replies

oldestnewest
  • It sounds like you had a nasty reaction to th drugs. Was it the steroid part of the infusion or the rituximab part ? I just finished my second course of rituximab and so far all is well. The first course in April i had severe gastritis which the staff felt was from the steroid so the drip was given more slowly this time and have taken increased omeprazole which ewould appeared to have helped. Best wishes hope you feel better soon

  • I got through the steroid part with no problems once they hooked me up to the rituximab it started to get tricky. I previously had the treatment a few years ago and had no issues at all

  • Nasty reaction! I hope you find another treatment that works for you 🌸

  • I had my second infusion at the dose of 1000mg. No bad reaction. There were two Tylenol, two Benadryl and 100mg prednisone I jection before the infusion.

    Hope your reaction is only temporary.

  • I had three courses of the drug but each time the steroid infusion makes me very hot (really burning), they usually put the air conditioning on for me. The burning all over continues even after I return home.

    To be quite fair since having the last Rituximab in November I have been very warm which is good for my Raynaud's.

    Praying you will soon be feeling much better. 🙏🏽

You may also like...